MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; TIP COVER ACCESSORY

INTUITIVE SURGICAL, INC DA VINCI; TIP COVER ACCESSORY
Model Number 400180-16
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The reported event with the tip cover accessory could not be replicated nor confirmed.Using the installation tool, the tip cover was placed on a monopolar curved scissor instrument.The tip cover was tightly attached to the scissor and could only be removed with considerable effort.No product issue was identified.Based on the investigation results, customer reported issues may be due to other factors unrelated to the product.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the forceps were properly fitted, but when the scissors were removed from the port, the monopolar curved scissors (mcs) tip cover accessory came off and remained inside the port.It was retrieved during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during the surgical event, it remains unknown how the mcs tip cover accessory was retrieved, whether the mcs instrument collided with other instruments, if any lubricant was applied before installation, whether there was difficulty in removal, whether the instrument wrist was straightened prior to removal, or if any immediate damage was observed on the accessory, instrument, or cannula.However, it was noted that the tip cover accessory appeared to be properly installed, with no part of its orange surface visible after installation, which is consistent with recommended practice for ensuring electrical insulation and safety.The tip cover accessory has been returned to intuitive surgical for further evaluation, though the accompanying mcs instrument was not sent back.No fragment was noticed.

Brand Name
DA VINCI
Common Device Name
TIP COVER ACCESSORY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24859356
Report Number2955842-2026-21283
Device Sequence Number16089410
Product Code NAY
UDI-Device Identifier10886874111045
UDI-Public(01)10886874111045(10)K15250403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number400180-16
Device Catalogue Number400180
Device Lot NumberK15250403 NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown